Egyptian Journal of Dermatology and Venerology

ORIGINAL ARTICLE
Year
: 2019  |  Volume : 39  |  Issue : 1  |  Page : 14--20

Decreased serum levels of immunoglobulin M and increased complement 3 in Egyptian vitiligo patients


Dina M Kadry1, Heba M. Abdel Raheem1, Heba N Baz2, Rania I Sallam1 
1 Department of Dermatology, Faculty of Medicine, Cairo University, Cairo, Egypt
2 Department of Clinical and Chemical Pathology, Faculty of Medicine, Cairo University, Cairo, Egypt

Correspondence Address:
Heba M. Abdel Raheem
52, Mohamed Mandour Street, Nasr City, PO 11759, Cairo, Egypt
Egypt

Background Vitiligo is a common, acquired, depigmenting disorder that results from loss of functional melanocytes in the skin and mucous membranes. It is occasionally associated with autoantibodies against the melanocyte-specific proteins such as tyrosine-related protein-1 tyrosine-related protein-2. These antibodies could induce melanocyte damage in vitro by a complement-mediated mechanism and antibody-dependent cellular cytotoxicity might play an active role in the stimulation and inappropriate expression of HLA-DR and induction of intercellular adhesion molecule-1 on melanocytes. Objective Our aim was to assess the serum levels of different immunoglobulins (Ig) in addition to C3 and C4 in vitiligo patients and to determine their correlation with different clinical aspects of the disease. Patients and methods Serum levels of IgG, IgA, and IgM as well as C3 and C4 were estimated in 24 vitiligo patients and 24 healthy controls using the Radial Immuno-Diffusion (immunoprecipitation) technique. Results Serum IgM levels were found to be significantly decreased and C3 levels were significantly increased among patients compared with the controls. No significant difference was found in the serum levels of IgA, IgG, or C4 between both groups. Also, a significant positive correlation was found between serum IgA levels and the age of the patients, as well as between C3 and C4 and a family history of vitiligo. Conclusion Changes in Ig serum levels might be a cause or an effect in the pathogenesis of vitiligo, as well as alterations in the complement system. These ffindings suggest that altered immunity is to be considered in the therapeutic management of these patients.


How to cite this article:
Kadry DM, Abdel Raheem HM, Baz HN, Sallam RI. Decreased serum levels of immunoglobulin M and increased complement 3 in Egyptian vitiligo patients.Egypt J Dermatol Venerol 2019;39:14-20


How to cite this URL:
Kadry DM, Abdel Raheem HM, Baz HN, Sallam RI. Decreased serum levels of immunoglobulin M and increased complement 3 in Egyptian vitiligo patients. Egypt J Dermatol Venerol [serial online] 2019 [cited 2020 Jun 5 ];39:14-20
Available from: http://www.ejdv.eg.net/article.asp?issn=1110-6530;year=2019;volume=39;issue=1;spage=14;epage=20;aulast=Kadry;type=0